Drought, Boone
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.323, -88.823 (the zone’s center; the record gives no point)
After a dry spring, severe drought conditions developed during June 2005 across much of northern Illinois. " An agriculture disaster was declared in Will and LaSalle Counties.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
After a dry spring, severe drought conditions developed during June 2005 across much of northern Illinois. By early July 2005, the drought was classified as "extreme." An agriculture disaster was declared in Will and LaSalle Counties. By the end of July, most farmers were estimating half or more of their corn crops were lost. Outdoor water restrictions and bans continued during July 2005 in many areas. The heat also continued with Ohare Airport reaching 90 degress or higher on 7 days, topping out at 102 on July 24th. Rockford recorded 10 days with a temperature of 90 degrees or higher, topping out at 99 on July 24th.Although some locations received above normal rainfall for the month of July 2005, much of that rain fell in one or two heavy storms causing runoff. Many locations received little rainfall including Genoa in DeKalb County, 1.31 inches; Rockford Airport in Winnebago County, 1.45 inches; Marengo in McHenry County, 1.67 inches; Polo in Ogle County, 1.72 inches; Rochelle in Ogle County, 1.72 inches; Harvard in McHenry County, 1.76 inches; Roscoe in Winnebago County, 1.82 inches; Lake Villa in Lake County, 1.84 inches; Ohare Airport in Cook County, 1.95 inches; Pontiac in Livingston County, 1.95 inches; Steward in Lee County, 1.98 inches; Plainfield in Will County, 2.13 inches; Mendota in LaSalle County, 2.45 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 30, 7:00 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 800 PM CDT THU JUN 30 2005 .DISCUSSION FOR AFTERNOON GRIDS/ZONES... SUBSIDENCE IN WAKE OF SHRTWV AND TSRA THAT MOVD THRU FA ERLY THIS MORNING HAS PREVENTED ANY SIG CU DVLPMNT EXC SOME MOD CU FM SWRN LWR MI INTO N CNTRL IND SINCE 20Z. SFC BNDRY CURVES FM SRN LK MI INTO E CNTRL IL AND NRN MO...WITH DWPTS BACK DOWN INTO 50S ACROSS FAR NRN PARTS OF FA. WHILE DWPTS STILL IN LWR AND MID 60S ACROSS SRN PORTION OF FA...ANY SIF THREAT OF TSRA DVLPMNT THRU LATE AFTERNOON AND EVE WILL BE FM SRN LWR MI TO W CNTRL IND AND BACK INTO MO ALONG AXIS OF GREATEST INSTABILITY AND WHERE SHRTWV TROF MOVG OUT OF NERN KS ALONG WHERE ENHANVED UVV AT RIGHT ENTRANCE OF JET MAX WILL ALL COINCIDE. WRN ONT UPR LO LIFTING NEWRD ACROSS JAMES BAY FRI PUTS MIDWEST UNDER WNWRLY UPR FLO AND CONTS TO ADVECT IN COOL DRY AIR. EXTENSIVE STRATOCU UPSTRM BUT DIURNAL FLAT CU ON EDGES TO DSPT THIS EVE AND WITH CORE OF COOL AIR STAYING N OF FA ALONG WITH ANTICYCLONIC FLO DURG FRI AFTERNOON EXPECT TO REMAIN MOSTLY SUNNY ACROSS FA. DECREASING NWRLY GRADIENT AS CENTER OF SFC HI MOVS TO MS VALLEY BY 00Z SAT WILL ALLOW WNDS TO TURN IN OFF OF LK MI DURG LATER FRI AFTERNOON. MILD DRY WX CONTS SAT THEN GRADUAL WARMUP AND INC DWPTS SPREAD BACK IN ON RETURN FLO AHEAD OF SYSTEM CURRENTLY ON B.C. COAST MOVS ACROSS SRN CNDN PLAINS. VARIATIONS IN MODEL SOLUTIONS FOR HOLIDAY THRU MID NEXT WEEK...BUT SUGGEST FRONTAL BNDRY WILL BE IF NOT ACROSS FA THEN IN VC...WITH PERIODIC SHRTWVS MOVG ACROSS UPR MIDWEST INTO GRTLKS...THUS LO CHC POPS FOR SCT TSRA BEGINNING IN NWRN FA LATE SUN NITE...THEN ACROSS FA FOR 4TH THRU WED. TRS && .AVIATION... THE SURFACE ANALYSIS SHOWS THE COLD FRONT MOVING SOUTHEAST THROUGH NORTHERN ILLINOIS AT 21 UTC. WILL FORECAST THE WIND SHIFT TO 290 DEGREES AROUND 06 UTC THEN TO 300 DEGREES AT 15 UTC. THE COLD FRONT WILL MOVE TO SOUTHERN ILLINOIS BY FRIDAY MORNING. THIS MOVEMENT IS BASED ON PAST SURFACE ANALYSIS AND THE ETA MODEL. WILL FORECAST BROKEN HIGH CLOUDS AS THERE WILL BE CLOUDS FROM THE THUNDERSTORMS SOUTH OF THE TERMINAL AREA. WILL FORECAST SCATTERED CUMULUS AND ALTOCUMULUS CLOUDS FOR FRIDAY. THERE WILL BE SOME COLD AIR ALOFT AS THE UPPER AIR WAVE MOVES ACROSS THE LAKE MICHIGAN FRIDAY MORNING. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 500 PM CDT THU JUN 30 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-011100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT THU JUN 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-011100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 500 PM CDT THU JUN 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463066, 5463067, 5463068, 5463069, 5463070, 5463071, 5463072, 5463073, 5463074, 5463075, 5463076, 5463077, 5463078, 5463079, 5463080, 5463081.